Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 198, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2016, 4:39 PM CDT for Beaver County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 28, 2016, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:45 PM CDT | HAIL 1 | 2 S Gate, OK | A FEW QUARTERS OBSERVED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WUUS54 KAMA 282139
SVRAMA
OKC007-282230-
/O.NEW.KAMA.SV.W.0198.160628T2139Z-160628T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 530 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF GATE...OR 9 MILES NORTHWEST OF LAVERNE...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GATE AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 10030 3687 10022 3688 10000 3650 10000
TIME...MOT...LOC 2138Z 359DEG 10KT 3680 10002
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
700 WWUS54 KAMA 282220 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT TUE JUN 28 2016 OKC007-282230- /O.CON.KAMA.SV.W.0198.000000T0000Z-160628T2230Z/ BEAVER OK- 520 PM CDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHEASTERN BEAVER COUNTY... AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF LAVERNE...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... SLAPOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3672 10025 3677 10000 3650 10000 3650 10030 TIME...MOT...LOC 2219Z 359DEG 10KT 3668 10002 HAIL...0.75IN WIND...60MPH $$ NF
235
WWUS54 KAMA 282228
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT TUE JUN 28 2016
OKC007-282238-
/O.EXP.KAMA.SV.W.0198.000000T0000Z-160628T2230Z/
BEAVER OK-
528 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE PANHANDLE OF OKLAHOMA.
LAT...LON 3672 10025 3677 10000 3650 10000 3650 10030
TIME...MOT...LOC 2227Z 359DEG 10KT 3668 10002
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:33 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 28, 4:33 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 433 PM CDT TUE JUN 28 2016 .Discussion... No big changes to the previous grids and forecast this forecast package. An upper ridge will continue to build east in over the Panhandles by Thursday and Friday. Isolated convection this afternoon mainly across the northern and eastern Panhandles should dissipate by late this evening with additional convection tracking southeast across the northern and eastern Panhandles again by Wednesday afternoon and evening. A frontal boundary stretching across southwest Kansas will remain quasi-stationary through Wednesday will push south into the forecast area during the latter half of the week and into the weekend. Chances for convection will increase by late this week and this weekend as the front pushes into the Panhandles. A few storms could become strong to marginally severe with strong and gusty winds along with locally heavy rainfall being the primary threats. && Schneider .Preliminary Point Temps/Pops... Amarillo TX 67 93 68 95 68 / 20 10 10 30 30 Beaver OK 68 96 71 94 67 / 30 20 30 40 50 Boise City OK 65 95 65 90 62 / 20 20 20 40 50 Borger TX 70 96 71 97 70 / 30 10 10 30 30 Boys Ranch TX 67 96 69 97 68 / 30 10 10 30 30 Canyon TX 66 94 68 95 68 / 20 10 10 30 20 Clarendon TX 68 92 69 95 69 / 20 10 10 20 20 Dalhart TX 65 95 67 94 65 / 30 10 10 30 40 Guymon OK 68 97 69 94 66 / 20 20 20 40 50 Hereford TX 66 94 67 95 67 / 20 10 10 30 20 Lipscomb TX 68 95 71 95 68 / 30 20 20 30 40 Pampa TX 68 93 69 94 68 / 30 10 20 30 30 Shamrock TX 69 94 70 96 70 / 30 10 20 20 30 Wellington TX 70 95 71 98 72 / 30 10 10 20 20 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/11
Hazardous weather outlook, Jun 28, 4:15 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT TUE JUN 28 2016 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 415 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE NORTHERN AND EASTERN PARTS OF THE COMBINED PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH MONDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Jun 28, 2:51 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CDT TUE JUN 28 2016 TXZ004-005-282030- OCHILTREE TX-LIPSCOMB TX- 251 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WOLF CREEK PARK...OR 15 MILES EAST OF PERRYTON... MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3606 10080 3650 10071 3650 10025 3605 10009 TIME...MOT...LOC 1951Z 333DEG 8KT 3632 10054 NF
Special weather statement, Jun 28, 3:33 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT TUE JUN 28 2016
TXZ004-005-009-010-282115-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
333 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...NORTHERN
HEMPHILL...LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 415 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LIPSCOMB TO 5 MILES NORTH OF WOLF CREEK PARK.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...HIGGINS...DARROUZETT...
WOLF CREEK PARK AND GLAZIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3588 10080 3643 10073 3648 10017 3624 10000
3602 10000
TIME...MOT...LOC 2033Z 311DEG 11KT 3625 10029 3629 10061
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:08 PM CDT | Special Weather Statement | AMA | Beaver | 52 min |
| Jun 27, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.